Persönlicher Status und Werkzeuge

Prof. Dr. Ulrich Bauer

Assistant Professor

Applied Topology and Geometry

Department

Mathematics

Contact Details

Business card at TUMonline

Academic Career and Research Areas

Professor Bauer works in the field of applied and computational topology and geometry. He focuses on questions regarding the connectivity of data on multiple scales. This is global information, concerning the data as a whole, and inaccessible by standard means of data analysis. In addition to investigating the theoretical foundations of these methods he also develops computational methods for the analysis of large-scale data sets.
After graduating in computer science at TUM, Ulrich Bauer worked at Freie Universität Berlin and Georg-August-Universität Göttingen where he obtained a doctoral degree with distinction in mathematics for his thesis on "Persistence in Discrete Morse Theory". He then joined the Institute of Science and Technology Austria as a postdoctoral researcher where he worked on topological data analysis. Since 2014 he has been an assistant professor at TUM.

Awards

  • Best Paper Award TopoInVis (2013)
  • Apple Design Award (2003)
  • O’Reilly Mac OS X Innovators Award (2003)

Key Publications (all publications)

Bauer U, Lesnick M: „Induced Matchings and the Algebraic Stability of Persistence Barcodes“. Journal of Computational Geometry. 2015; 6 (2).

Abstract

Bauer U, Edelsbrunner H: „The Morse theory of Čech and Delaunay filtrations“. Proc. Symposium on Computational geometry. 2014: 484–490.

Abstract

Bauer U, Kerber M, Reininghaus J: „Clear and Compress: Computing Persistent Homology in Chunks“. In: Topological Methods in Data Analysis and Visualization III, Mathematics and Visualization. Editor: Bremer PT, Hotz I, Pascucci V, Peikert R. Heidelberg/ New York/ Dordrecht/ London: Springer, 2014: 103–117.

Abstract

Attali D, Bauer U, Devillers O, Glisse M, Lieutier A: „Homological reconstruction and simplification in R³“. Proc. Symposium on Computational geometry. 2013: 117–126.

Abstract

Bauer U, Lange C, Wardetzky M: „Optimal topological simplification of discrete functions on surfaces“. Discrete and Computational Geometry. 2012; 47 (2): 347–377.

Abstract